Alert archive / Texas / Flash Flood Warnings in 2010
Flash Flood Warning 2, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Apr 15, 2010, 7:41 PM CDT for Bandera County, Kerr County, Texas. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 15, 2010, 7:41 PM CDT (00:41 UTC)
- Expired
- Apr 15, 2010, 10:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bandera County, TX, Kerr County, TX
The radar
The Laughlin AFB radar (KDFX), 107 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 7:42 PM CDT | FLASH FLOOD | 2 Sse Vanderpool, TX | HWY 187 SOUTH OF VANDERPOOL CLOSED DUE TO HIGH WATER. |
| Apr 15, 9:15 PM CDT | FLASH FLOOD | 5 W Hunt, TX | HWY 1340 WEST OF HUNT UPPER GUADALUPE CLOSED FOR WATER OVER THE ROAD. |
| Apr 15, 9:38 PM CDT | FLASH FLOOD | 1 Sw Hunt, TX | VEHICLE WASHED OFF HWY 39 JUST SOUTHWEST OF HUNT. |
| Apr 15, 10:26 PM CDT | FLASH FLOOD | 4 W Hunt, TX | 2 PERSONS IN WATER AT CAMP WALDIMOR OFF HWY1340 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 306 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1200 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
125 WGUS54 KEWX 160041 FFWEWX TXC019-265-160330- /O.NEW.KEWX.FF.W.0002.100416T0041Z-100416T0330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 741 PM CDT THU APR 15 2010 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN BANDERA COUNTY... CENTRAL KERR COUNTY... * UNTIL 1030 PM CDT. * AT 726 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETERMINED THAT RAINFALL FROM TRAINING SHOWERS AND THUNDERSTORMS IS PRODUCING FLASH FLOODING ACROSS WESTERN BANDERA COUNTY AND CENTRAL KERR COUNTY. MOVEMENT IS NORTH AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VANDERPOOL...LOST MAPLES STATE PARK...MOUNTAIN HOME...KERR WILDLIFE MANAGEMENT AREA AND HUNT. * AN OBSERVER NEAR VANDERPOOL HAS RECEIVED NEARLY 5 INCHES SINCE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN WATER COVERS THE ROAD...TURN AROUND DON'T DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. && LAT...LON 2963 9933 2963 9960 3029 9964 3030 9932 $$
2 follow-up statements
358 WGUS74 KEWX 160136 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 836 PM CDT THU APR 15 2010 TXC019-265-160330- /O.CON.KEWX.FF.W.0002.000000T0000Z-100416T0330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KERR TX-BANDERA TX- 836 PM CDT THU APR 15 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR WESTERN BANDERA AND CENTRAL KERR COUNTIES... AT 824 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT SHOWERS PRODUCING HEAVY RAINFALL OVER THE WARNED COUNTIES. THESE SHOWERS WERE MOVING NORTHWARD AT 25 MPH AND TRAINING ACROSS WESTERN BANDERA AND CENTRAL KERR COUNTIES. HIGHWAY 187 SOUTH OF VANDERPOOL IS NOW CLOSED DUE TO HIGH WATER. LOCATIONS IN THE WARNING AREA INCLUDE MOUNTAIN HOME...KERR WILDLIFE MANAGEMENT AREA AND HUNT. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN WATER COVERS THE ROAD...TURN AROUND DON'T DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY. && LAT...LON 2963 9933 2963 9960 3029 9964 3030 9932 $$
104 WGUS74 KEWX 160331 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1031 PM CDT THU APR 15 2010 TXC019-160338- /O.EXP.KEWX.FF.W.0002.000000T0000Z-100416T0330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BANDERA TX- 1031 PM CDT THU APR 15 2010 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1030 PM CDT FOR WESTERN BANDERA COUNTY... RAINFALL HAS ENDED ACROSS WESTERN BANDERA COUNTY AND THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER RUNOFF WILL STILL CAUSE FLOODING OF LOW WATER CROSSINGS FOR THE NEXT FEW HOURS. LAT...LON 2963 9933 2963 9960 3029 9964 3030 9932 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 15, 6:30 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Apr 15, 6:30 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 630 PM CDT THU APR 15 2010 .DISCUSSION... SEE AVIATION FOR THE 00Z TAF DISCUSSION. && .AVIATION... A CHANNEL DEEP TROPICAL MOISTURE WILL PERSIST ACROSS SOUTH CENTRAL TEXAS THROUGH THIS TAF CYCLE. NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL DIMINISH IN AREAL COVERAGE OVERNIGHT WITH THE LOSS OF DAYTIME HEATING. COVERAGE AND INTENSITY OF CONVECTION WILL INCREASE DURING THE DAY ON FRIDAY THANKS ANOTHER WEAK S/W TRAVERSING THE REGION AND DAYTIME HEATING. MVFR CONDITIONS WILL PREVAIL THIS EVENING WITH IFR CONDITIONS IN AND AROUND THE STRONGER SHOWERS AND THUNDERSTORMS. AS CONVECTIVE PCPN DIMINISHES CIGS WILL LOWER TO IFR AFTER 09Z WITH BR/-DZ. CONDITIONS IMPROVE TO MVFR AFTER 15Z AS CONVECTION INCREASES IN AREAL COVERAGE. EAST TO SOUTHEAST SFC WINDS OF 10 TO 15 KTS WILL PREVAIL. && .PREV DISCUSSION... /ISSUED 409 PM CDT THU APR 15 2010/ DISCUSSION... BRIEF DISCUSSION TODAY DUE TO ONGOING WEATHER. THE SLOW MOVING MCS IS WEAKENING...AND CONVECTION IS REFORMING/FOCUSING NEAR THE UPPER LOW OVER THE TRANS-PECOS...VERY SIMILAR TO CORE FOCUSING IN A TROPICAL SYSTEM. THUS EXPECT RAIN TO TAPER OFF OVER OUR AREA OVER THE NEXT 4 HOURS. MOIST GULF FLOW AND PW AROUND 2 STANDARD DEVIATIONS ABOVE NORMAL WILL BE ENOUGH TO MAINTAIN SCATTERED LIGHT RAIN OVERNIGHT. OTHERWISE...STRONG UPPER LEVEL DIFFLUENCE SEEN IN WATER VAPOR IMAGERY WILL WANE AFTER TONIGHT...RETURNING SOUTH CENTRAL TEXAS TO UNSEASONABLY COOL AND HUMID SURFACE CONDITIONS...WITH A CONDITIONALLY UNSTABLE SUPPORTING MOSTLY AFTERNOON THROUGH EARLY EVENING WEAK CONVECTION THROUGH SUNDAY. TOTAL QPF FOR THE NEXT THREE DAYS WILL RANGE FROM 1/2 TO 2 INCHES...BUT IT WILL COME IN 1/4 TO 1/2 INCH SPURTS. THE GFS HAS A GOOD HANDLE ON THE SYNOPTIC PATTERN...BUT TIMING MESOSCALE FORCING IS NEARLY IMPOSSIBLE BEYOND THE NEXT 6-12 HOURS. IN SHORT...ANYONE PLANNING OUTDOOR ACTIVITIES THIS WEEKEND SHOULD BE PREPARED FOR PERIODS OF LIGHT TO MODERATE RAIN. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 63 72 61 72 56 / 50 60 60 60 40 AUSTIN BERGSTROM INTL AIRPORT 62 72 61 73 56 / 40 60 60 60 40 NEW BRAUNFELS MUNI AIRPORT 63 72 62 74 57 / 50 60 50 60 40 BURNET MUNI AIRPORT 61 68 59 70 54 / 60 70 60 50 40 DEL RIO INTL AIRPORT 63 74 62 77 58 / 70 40 40 40 30 GEORGETOWN MUNI AIRPORT 62 70 60 70 55 / 50 60 60 60 40 HONDO MUNI AIRPORT 65 75 62 76 57 / 70 60 40 50 40 SAN MARCOS MUNI AIRPORT 62 71 60 73 55 / 50 60 60 60 40 LA GRANGE - FAYETTE REGIONAL 63 71 62 74 58 / 30 60 60 60 30 SAN ANTONIO INTL AIRPORT 64 72 62 75 57 / 50 60 50 50 40 STINSON MUNI AIRPORT 65 72 64 76 58 / 50 60 50 50 40 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 04/13
Hazardous weather outlook, Apr 15, 7:30 AM CDT, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 730 AM CDT THU APR 15 2010 TXZ171>173-183>194-202>209-217>225-228-161230- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 730 AM CDT THU APR 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY RAIN ACROSS SOUTH CENTRAL TEXAS THROUGHOUT THE DAY. OVERNIGHT HEAVY RAIN WILL BE FOCUSED TO THE RIO GRANDE PLAIN AND EDWARDS PLATEAU. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ORGANIZED THUNDERSTORMS FRIDAY AND INTO THE WEEKEND WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 15, 1:59 PM CDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
159 PM CDT THU APR 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1021 AM HEAVY RAIN 8 NNW PEARSALL 28.99N 99.14W
04/15/2010 M2.66 INCH FRIO TX COCORAHS
2.66 INCHES IN 90 MINUTES AND 4 INCHES IN 3 HOURS.
1045 AM FLOOD 15 N COMSTOCK 29.90N 101.17W
04/15/2010 VAL VERDE TX DEPT OF HIGHWAYS
SH 163 NORTH OF COMSTOCK IS CLOSED DUE TO FLOODING OF
LOW WATER CROSSINGS.
1115 AM FLOOD 2 N CARRIZO SPRINGS 28.55N 99.86W
04/15/2010 DIMMIT TX LAW ENFORCEMENT
FM 1407 AND FM 1557 IN CARRIZO SPRINGS ARE CLOSED DUE
TO WATER OVER THE ROADS.
&&
EVENT NUMBER EWX1000117 EWX1000116 EWX1000115
MCDONALDLocal storm report, Apr 15, 2:29 PM CDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
229 PM CDT THU APR 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1021 AM HEAVY RAIN 8 NNW PEARSALL 28.99N 99.14W
04/15/2010 M2.66 INCH FRIO TX COCORAHS
2.66 INCHES IN 90 MINUTES AND 4 INCHES IN 3 HOURS.
1045 AM FLOOD 15 N COMSTOCK 29.90N 101.17W
04/15/2010 VAL VERDE TX DEPT OF HIGHWAYS
SH 163 NORTH OF COMSTOCK IS CLOSED DUE TO FLOODING OF
LOW WATER CROSSINGS.
1115 AM FLOOD 2 N CARRIZO SPRINGS 28.55N 99.86W
04/15/2010 DIMMIT TX LAW ENFORCEMENT
FM 1407 AND FM 1557 IN CARRIZO SPRINGS ARE CLOSED DUE
TO WATER OVER THE ROADS.
0220 PM FLOOD 3 W LACOSTE 29.31N 98.86W
04/15/2010 MEDINA TX LAW ENFORCEMENT
FM471... CR482... CR584 IN AND NEAR LACOSTE ARE CLOSED
DUE TO HIGH WATER.
0222 PM FLOOD 5 N UVALDE 29.29N 99.78W
04/15/2010 UVALDE TX LAW ENFORCEMENT
FM 1051 NORTH OF UVALDE IS CLOSED DUE TO WATER OVER THE
ROAD.
&&
EVENT NUMBER EWX1000117 EWX1000116 EWX1000115 EWX1000119 EWX1000118
MCDONALDLocal storm report, Apr 15, 7:25 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
725 PM CDT THU APR 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM FLASH FLOOD 14 W TARPLEY 29.63N 99.52W
04/15/2010 BANDERA TX LAW ENFORCEMENT
HWY 470 CLOSED BETWEEN TARPLEY AND HWY187
&&
EVENT NUMBER EWX1000120
JPBLocal storm report, Apr 15, 7:40 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
740 PM CDT THU APR 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM HEAVY RAIN 1 SE VANDERPOOL 29.72N 99.54W
04/15/2010 E5.00 INCH BANDERA TX COCORAHS
RAINFALL SINCE 730 AM BUT MOSTLY THIS AFTERNOON.
SABINAL RIVER CROSSING FLOODED.
&&
EVENT NUMBER EWX1000121
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 7:57 PM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| Apr 15, 9:06 PM CDT | Flash Flood Warning | EWX | Gillespie | 3 hr |
| Apr 15, 9:20 PM CDT | River Flood Warning | EWX | Frio | 3 days |
| Apr 15, 10:13 PM CDT | River Flood Warning | EWX | Kerr | 30 hr |
| Apr 15, 10:20 PM CDT | Flash Flood Warning | EWX | Kerr | 100 min |
| Apr 16, 12:31 AM CDT | River Flood Warning | EWX | Bandera | 23 hr |
| Apr 16, 12:53 AM CDT | Areal Flood Advisory | EWX | Atascosa | 3 hr |
| Apr 16, 12:55 AM CDT | River Flood Warning | EWX | Medina | 5 hr |
| Apr 16, 1:25 AM CDT | Areal Flood Advisory | EWX | Val Verde | 95 min |
| Apr 16, 1:39 AM CDT | River Flood Warning | EWX | Kerr | 7 hr |
| Apr 16, 2:16 AM CDT | River Flood Warning | EWX | Val Verde | 34 hr |
| Apr 16, 2:16 AM CDT | River Flood Warning | EWX | Val Verde | 41 hr |
| Apr 16, 3:38 AM CDT | River Flood Warning | EWX | Uvalde | 25 hr |
| Apr 16, 5:21 AM CDT | Areal Flood Advisory | EWX | Karnes | 2 hr |
| Apr 16, 6:42 AM CDT | River Flood Warning | EWX | Kendall | 2 hr |
| Apr 16, 7:05 AM CDT | Areal Flood Advisory | EWX | Edwards, Kinney, Val Verde | 115 min |
| Apr 16, 7:34 AM CDT | Flash Flood Warning | EWX | Val Verde | 116 min |
| Apr 16, 9:02 AM CDT | Areal Flood Advisory | EWX | Edwards, Kinney, Val Verde | 118 min |
| Apr 16, 9:32 AM CDT | Flash Flood Warning | EWX | Frio | 3 hr |
| Apr 16, 9:52 AM CDT | River Flood Warning | EWX | Val Verde | 29 hr |
| Apr 16, 11:04 AM CDT | Areal Flood Advisory | EWX | Edwards, Kinney, Val Verde | 116 min |
| Apr 16, 4:44 PM CDT | Areal Flood Advisory | EWX | Fayette, Lavaca | 106 min |
| Apr 16, 5:47 PM CDT | Areal Flood Advisory | EWX | Caldwell | 51 min |
| Apr 16, 6:32 PM CDT | Flash Flood Warning | EWX | Caldwell | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.